Alert archive / Illinois / Tornado Warnings in 2020

Tornado Warning 23, NWS Chicago, IL

August 10, 2020Cook County, DuPage County, Illinois

NWS Chicago, IL issued this tornado warning at Aug 10, 2020, 3:43 PM CDT for Cook County, DuPage County, Illinois. It was in force for 26 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2020, 3:43 PM CDT (20:43 UTC)
Expired
Aug 10, 2020, 4:09 PM CDT
In force
26 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Cook County, IL, DuPage County, IL

The radar

The Chicago radar (KLOT), 55 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 3:49 PM CDTTSTM WND GST 62Ohare Airport, ILOHARE ASOS PEAK GUST.
Aug 10, 3:50 PM CDTTSTM WND DMGDunning - Chicago, ILGARAGE COLLAPSED. REPORTED AT NORDICA AND ROSCOE.
Aug 10, 3:50 PM CDTHAIL 0.88Glencoe, ILNICKEL TO DIME SIZED HAIL REPORTED BY TRAINED SPOTTER IN GLENCOE. LASTED 10 MINUTES FROM 3:50 TO 4:00.
Aug 10, 3:52 PM CDTTSTM WND DMGDunning - Chicago, ILSMALL GARAGE PARTIALLY COLLAPSED. TIME ESTIMATED BY RADAR.
Aug 10, 3:57 PM CDTTSTM WND DMG1 S Montrose Harbor, ILREPORTS OF A ROOF BLOWN OFF A BUILDING NORTH OF ADDISON AND LAKE SHORE DRIVE.
Aug 10, 3:57 PM CDTTSTM WND DMG1 Sse Lincoln Square -, ILREPORTED AT 2105 W EASTWOOD DR, CHICAGO, IL. LARGE TREE DOWN AND LARGE BRANCHES BROKEN OUT OF OTHER TREES.
Aug 10, 3:57 PM CDTTSTM WND DMG1 Sw Albany Park - Chic, ILBRICKS KNOCKED OFF TOP OF BUILDING AND TREES DOWNED. TIME ESTIMATED BY RADAR.
Aug 10, 3:57 PM CDTTSTM WND GST 85Lincoln Square - Chicag, ILMEASURED BY WEATHERBUG STATION.
Aug 10, 3:59 PM CDTTORNADO1 N West Ridge - Chicag, ILAN NWS DAMAGE SURVEY CONFIRMED AN EF-1 TORNADO WITH ESTIMATED PEAK WINDS OF 110 MPH, PATH LENGTH OF 3 MILES, AND MAX WIDTH OF 300 YARDS TOUCHED DOWN NEAR CRAWFORD AVE IN THE LINCOLNWOOD NEIGHBROHOOD OF CHICAGO AND PROGRESSED EAST NORTHEASTWARD THROUGH PHILLIP
Aug 10, 4:02 PM CDTTORNADO1 Nnw West Ridge - Chic, ILVIDEO SHARED VIA SOCIAL MEDIA SHOWS POSSIBLE BRIEF TORNADO IN ROGERS PARK NEIGHBORHOOD OF CHICAGO. TIME ESTIMATED BY RADAR.
Aug 10, 4:02 PM CDTTORNADO1 Nnw West Ridge - Chic, ILADDITIONAL INFO ON PREVIOUS TORNADO REPORT FROM 1 NNW WEST RIDGE - CHICAGO. ADDITIONAL VIDEO SHARED WITH NWS SHOWS TORNADO IN ROGERS PARK NEIGHBORHOOD OF CHICAGO THAT ENDED UP TRACKING TO LAKESHORE AND EVENTUALLY OVER LAKE (BECOMING A WATERSPOUT). TIME ESTIMAT
Aug 10, 4:03 PM CDTTSTM WND DMGEvanston, ILNUMEROUS TREES SNAPPED AND UPROOTED IN EVANSTON. TIME ESTIMATED BY RADAR.
Aug 10, 4:03 PM CDTTSTM WND DMGLakeview - Chicago, ILLARGE TREE SNAPPED. TIME ESTIMATED BY RADAR.
Aug 10, 4:08 PM CDTTSTM WND GST 57West Ridge - Chicago, ILPRIVATE WEATHER STATION OBSERVED 57MPH GUST IN WEST RIDGE NEIGHBORHOOD OF CHICAGO.
Aug 10, 4:10 PM CDTTSTM WND DMG1 Nw Logan Square - Chi, ILTREE BLOCKING KEZIE BLVD AT LOGAN BLVD IN LOGAN SQUARE NEIGHBORHOOD OF CHICAGO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 11:26 AM CDTSevere Thunderstorm Watch PDSSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2020-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1597 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2020-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1597 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

747 
WFUS53 KLOT 102043
TORLOT
ILC031-043-102130-
/O.NEW.KLOT.TO.W.0023.200810T2043Z-200810T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Chicago/Romeoville
343 PM CDT Mon Aug 10 2020

The National Weather Service in Chicago has issued a

* Tornado Warning for...
  Northeastern DuPage County in northeastern Illinois...
  Northeastern Cook County in northeastern Illinois...

* Until 430 PM CDT.
    
* At 342 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Elmhurst, moving east at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Norridge, Elmwood Park, River Forest and River Grove around 350 PM 
  CDT.
  Oak Park, Austin, Dunning, Portage Park, Belmont Cragin, Morton 
  Grove and Harwood Heights around 355 PM CDT.
  Irving Park, West Town, West Ridge, Albany Park, Logan Square, 
  Humboldt Park and Lincolnwood around 400 PM CDT.
  Chicago, Evanston, Lake View, Lincoln Park, Uptown, Rogers Park 
  and Edgewater around 405 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Jefferson Park, Stone Park, North Park, Golf, Forest Glen, North
Center, Berkeley, Lincoln Square, Medinah and York Center.

This includes...  Lincoln Park Zoo, Loyola University, Oakton
Community College, Triton College, Northeastern Illinois University,
Northwestern University, and Wrigley Field.
 
Including the following interstates...
 I-88 near mile marker 140.
 I-90 between mile markers 72 and 84.
 I-94 between mile markers 31 and 48.
 I-290 between mile markers 3 and 16.
 I-294 between mile markers 31 and 48.
 I-355 between mile markers 27 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4211 8773 4208 8768 4206 8767 4203 8767
      4198 8765 4196 8763 4196 8764 4194 8763
      4192 8763 4185 8801 4198 8810 4215 8777
      4215 8776
TIME...MOT...LOC 2042Z 254DEG 43KT 4191 8796 

TORNADO...RADAR INDICATED
HAIL...<.75IN

OEMC zones...TORNADO WARNING.  
1...2...3...and 4.
 
$$

Carlaw
3 follow-up statements
075 
WWUS53 KLOT 102054
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
354 PM CDT Mon Aug 10 2020

ILC043-102103-
/O.CAN.KLOT.TO.W.0023.000000T0000Z-200810T2130Z/
DuPage IL-
354 PM CDT Mon Aug 10 2020

...THE TORNADO WARNING FOR NORTHEASTERN DUPAGE COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northeastern Illinois.

LAT...LON 4211 8773 4208 8768 4206 8767 4203 8767
      4198 8765 4196 8763 4196 8764 4192 8763
      4188 8785 4199 8792 4200 8795 4213 8775
TIME...MOT...LOC 2053Z 242DEG 40KT 4202 8790 4198 8785 4190 8777 

$$

ILC031-102130-
/O.CON.KLOT.TO.W.0023.000000T0000Z-200810T2130Z/
Cook IL-
354 PM CDT Mon Aug 10 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHEASTERN COOK COUNTY...
    
At 353 PM CDT, severe thunderstorms capable of producing tornadoes 
and widespread significant wind damage were located along a line 
extending from Des Plaines to Rosemont to Austin, moving northeast 
at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Irving Park, West Town, Logan Square and Albany Park around 400 PM 
  CDT.
  Chicago, Skokie, Lake View, West Ridge, Lincoln Park, Uptown, 
  Rogers Park, Edgewater, Lincolnwood and Glencoe around 405 PM CDT.
  Evanston, Wilmette, Winnetka and Kenilworth around 410 PM CDT.

Other locations impacted by these tornadic storms include Jefferson
Park, Lincoln Square, North Park, Golf, Forest Glen, Hermosa,
Avondale, North Center, Edison Park and Norwood Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4211 8773 4208 8768 4206 8767 4203 8767
      4198 8765 4196 8763 4196 8764 4192 8763
      4188 8785 4199 8792 4200 8795 4213 8775
TIME...MOT...LOC 2053Z 242DEG 40KT 4202 8790 4198 8785 4190 8777 

TORNADO...RADAR INDICATED
HAIL...<.75IN

OEMC zones...TORNADO WARNING.  
1...2...3...and 4.
 
$$

Carlaw
013 
WWUS53 KLOT 102102
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
402 PM CDT Mon Aug 10 2020

ILC031-102130-
/O.CON.KLOT.TO.W.0023.000000T0000Z-200810T2130Z/
Cook IL-
402 PM CDT Mon Aug 10 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHEASTERN COOK COUNTY...
    
At 402 PM CDT, a severe thunderstorm capable of producing a tornado
was located over West Ridge, moving east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Cook County, including the following locations...
Lincoln Square, North Park, Forest Glen, Edison Park, Golf, Jefferson
Park and Norwood Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4211 8773 4208 8768 4206 8767 4203 8767
      4198 8765 4196 8771 4201 8782
TIME...MOT...LOC 2102Z 254DEG 44KT 4201 8770 

TORNADO...RADAR INDICATED
HAIL...<.75IN

OEMC zones...TORNADO WARNING.  
1...2...and 3.
 
$$

Carlaw
469 
WWUS53 KLOT 102109
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
409 PM CDT Mon Aug 10 2020

ILC031-102119-
/O.CAN.KLOT.TO.W.0023.000000T0000Z-200810T2130Z/
Cook IL-
409 PM CDT Mon Aug 10 2020

...THE TORNADO WARNING FOR NORTHEASTERN COOK COUNTY IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However strong and gusty 
winds will remain possible. 

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northeastern Illinois.

LAT...LON 4211 8773 4208 8768 4206 8767 4203 8767
      4198 8765 4196 8771 4201 8782
TIME...MOT...LOC 2108Z 254DEG 43KT 4203 8759 

$$

Carlaw

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Aug 10, 1:51 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 10, 1:51 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
151 PM CDT Mon Aug 10 2020

.SHORT TERM...
146 PM CDT

Through Tuesday night...

All eyes are on the incoming impressive convective complex surging
eastward towards the river early this afternoon. Given the number
of measured severe (and significant severe) wind gusts ongoing,
see no real reason that this won't continue well into and through
our CWA given the thermodynamic environment in place. Surface
temperatures have managed to claw their way into the upper 80s to
near 90 degrees with mid and even upper 70 degree dewpoints
expansive. This, combined with a rather steep mid-level lapse rate
plume overhead are supporting MUCAPE values now pushing 4000-5000
J/kg in an environment that is becoming increasingly uncapped.
Mid-level flow isn't off the charts, but seeing some 30-40 kt wind
retrievals around 700 mb and also analyzed 40 kts of effective
deep layer shear per recent SPC mesoanalysis. The complex-
orthogonal orientation is also favorable for convective sustenance
as this encourages renewed updraft development along the leading
edge of the cold pool.

Ultimately, the message really hasn't changed too much from
earlier this morning, but confidence in a rather widespread
significant wind event continues to march upwards here given
everything in place. Main corridor of concern seems to be roughly
the region bounded by I-90 and just south of I-80, but we'll note
that the entire region really is under a threat for severe weather
today, with the threats commensurately ramping up towards 1 PM
west of I-39, into the heart of the Chicago area around 3-5 PM,
and then out the southeast during the 5-8 PM time. We're also
seeing additional development taking place at the nose of the
warm advection wing and this may continue to push eastward near
and north of I-88. The threat here will be one of initial
thunderstorm training and associated localized flash flooding, as
well as a somewhat increased threat for large hail with any
transient supercellular structures.

The main threat is from straight line winds--again with a threat
for significant wind with gusts of 90 to even 100 mph not out of
the question. A secondary threat will be one of embedded QLCS
tornadoes/mesovortices. Low-level flow is not extremely strong,
but sufficient turning in the 0-2 km layer will support this
potential with signs of slightly backed surface winds there. If
nothing else, any mesovortices will be able to locally enhance
corridors of wind damage. Flash flooding exists as a tertiary
threat given the fast forward motion, but localized areas of
training will be possible, with some additional storms a threat
later this evening as the cold front finally moves through.

...Rip Current/Seiche/Meteotsunami Potential...
While not an ideal setup given the more west-to-east orientation,
we are growing a bit more concerned about a meteotsunami/seiche
threat given noted 2-4 mb/10 minute pressure rises at the head of
this incoming bow. These values are in a pretty narrow corridor,
but are getting into a moderate to significant range to force wind
stress on the lake. The main driving factor in this case will be
the winds, and should 60-70+ mph winds drive across the lake,
we'd expect at least modest water fluctuations developing well
after showers and storms have departed into the late-evening
hours. Given this, along with a threat for waves to build to 3-5
feet into NW Indiana beaches, we've elected to hoist a Beach
Hazards statement: 1 segment for the Cook County shore through
tonight where this a potential for rapid water fluctuations
associated with this wind surge, and a 2nd segment for our NW
Indiana county beaches (through early Tuesday afternoon). where
this threat will also exist, as well as a threat for waves
building to hazardous levels tonight into Tuesday. We'll keep an
eye on water level trends this evening for any short-fused
lakeshore flood advisory-type headlines.

High pressure builds in tomorrow with more quiescent conditions
expected. A lake breeze will likely keep our lakeside communities
several degrees cooler in the upper 70s with low to maybe mid 80s
more prevalent inland.

Carlaw

&&

.LONG TERM...
146 PM CDT

Wednesday through Monday...

Little has changed in the thinking during the long term portion of
the forecast.

A somewhat stagnant pattern looks to develop mid- week into the
upcoming weekend as mid-level ridging builds northward into Hudson
Bay. Meanwhile, abundant MCS activity across the central CONUS
over the next day or so may create a broad minimum in mid- level
heights across the Ohio Valley in otherwise zonal flow. The cold
front crossing the area this evening should ultimately wash out
well south of the CWA. With broad surface high pressure settling
over the Great Lakes region mid-week before drifting northeast
through the end of the week, a period of seasonable temps, lower
dew points, and generally east flow is expected Wednesday through
Saturday. Any precip potential during this time will hinge on the
evolution of convection within stronger westerlies across the
northern Great Plains. Some guidance hints at the potential for a
convectively- induced wave to shift into the Upper Mississippi
Valley late Thursday into Friday, ultimately amplifying the height
minimum across the Ohio Valley by the weekend. This would develop
a weak Rex block with the Hudson Bay ridge, placing a lot of
uncertainty in precip potential beginning late Thursday as any
slight changes in the possible stalled mid- level flow could mean
the difference between an extended dry period and a potential
upper low settling near the CWA.

Kluber

&&

.AVIATION...
For the 18Z TAFs...

Currently, a well-organized/derecho-producing MCS with measured
wind gusts in excess of 55 kt is sweeping across Iowa with a
forward motion of 55-60 kt. With ample instability ahead of the
line and "favorable" diurnal timing, the expectation is the line
will hold together and race through all terminals early this
afternoon. Currently, we have it timed out to reach RFD around
1930Z, DPA around 2000Z, ORD/MDW around 2030Z, and GYY around 2100Z
(though slight adjustments remain possible). Along the leading
edge of the line, wind gusts in excess of 55 kt are possible.
Once the line moves through, a wake low will lead to
north/northeast winds with gusts perhaps as high as 30 kt.

Winds will become light and variable at some point this evening
behind the line of storms and wake low (currently timing as such
around 00Z or so). Thereafter, the synoptic winds out of the west,
albeit light, should resume.

Finally, did offer some mention of a lake breeze toward the very
end of the TAF period at MDW/ORD.

Borchardt

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ103-ILZ104-ILZ105...6 PM Monday to
     7 AM Tuesday.

IN...Beach Hazards Statement...INZ001-INZ002...7 PM Monday to 1 PM
     Tuesday.

LM...None.
&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Aug 10, 2:33 PM CDT, 1 hour 10 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
233 PM CDT Mon Aug 10 2020

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-111945-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
233 PM CDT Mon Aug 10 2020 /333 PM EDT Mon Aug 10 2020/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Significant damaging wind risk...up to 80 to 90 mph.
     Limited Tornado risk.
     Limited hail risk...up to golf ball size.
  Limited Flooding Risk.
  Limited Excessive Heat Risk ahead of thunderstorms.

DISCUSSION...

A line of severe thunderstorms will continue to move through the
region this afternoon with a threat for widespread damaging wind
gusts through 6 to 8 PM. In addition, there will be a threat for a
tornado or two as well as instances of large hail to the size of
golf balls. Locally heavy rainfall may also lead to isolated
instances of flooding into this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday through Sunday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotters will likely be needed this afternoon.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the east at 65 mph.

LMZ740>745-111945-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
233 PM CDT Mon Aug 10 2020

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Significant thunderstorm wind gust risk...up to 70 knots.
     Limited Waterspout Risk.
     Limited hail risk...up to ping pong ball size.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thursday through Sunday...
  Limited Thunderstorm Risk.

Carlaw

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Aug 10, 3:26 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
326 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND GST     2 ESE SOMONAUK          41.62N 88.65W
08/10/2020  M57 MPH          LA SALLE           IL   PUBLIC

            PRIVATE WEATHER STATION OBSERVED 57 MPH WIND
            GUST NEAR LAKE HOLIDAY. WIND GUSTS OVER 50
            MPH FOR AT LEAST 15 MINUTES.

&&

WSL
Local storm report, Aug 10, 3:28 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
328 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     DEKALB                  41.93N 88.75W
08/10/2020                   DE KALB            IL   TRAINED SPOTTER

            MULTIPLE TREES AND POWER LINES DOWN.
            ESTIMATED 60 MPH GUSTS.

&&

RO
Local storm report, Aug 10, 3:31 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
331 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     HARMON                  41.72N 89.55W
08/10/2020                   LEE                IL   TRAINED SPOTTER

            SEVERAL BRANCHES DOWN. EXTERIOR SIDE OF
            HOUSE PEELED AWAY.

&&

RO
Local storm report, Aug 10, 3:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
336 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND GST     3 SSE PLANO             41.63N 88.51W
08/10/2020  M65 MPH          KENDALL            IL   PUBLIC

            PRIVATE WEATHER STATION RECORDED 65 MPH WIND
            GUST.

&&

WSL
Local storm report, Aug 10, 3:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
339 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     SOMONAUK                41.63N 88.68W
08/10/2020                   DE KALB            IL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS WIDESPREAD TREE AND
            POWER LINE DAMAGE ACROSS SOMANAUK. TREES UP
            TO 4-6 DIAMETER SNAPPED AT THE BASE.

&&

WSL
Local storm report, Aug 10, 3:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
343 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     YORKVILLE               41.64N 88.45W
08/10/2020                   KENDALL            IL   TRAINED SPOTTER

            SEVERAL TREES AND LARGE BRANCHES DOWN. TIME
            ESTIMATED BY RADAR.

&&

RO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:07 PM CDTSpecial Weather StatementLOTLake53 min
Aug 10, 1:41 PM CDTSevere Thunderstorm WarningLOTLee, Ogle, Winnebago94 min
Aug 10, 1:57 PM CDTSpecial Marine WarningLOT3 hr
Aug 10, 2:03 PM CDTBeach Hazards StatementLOTCook23 hr
Aug 10, 2:03 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, LaSalle87 min
Aug 10, 2:24 PM CDTSevere Thunderstorm WarningLOTGrundy, Kane, Kendall, McHenry96 min
Aug 10, 2:43 PM CDTTornado WarningLOTBoone, Winnebago62 min
Aug 10, 2:47 PM CDTSevere Thunderstorm WarningLOTLivingston58 min
Aug 10, 2:55 PM CDTTornado WarningLOTBoone34 min
Aug 10, 2:56 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kankakee, Lake, Will49 min
Aug 10, 3:11 PM CDTTornado WarningLOTDeKalb, Kane, Kendall, LaSalle34 min
Aug 10, 3:21 PM CDTAreal Flood AdvisoryLOTBoone, Winnebago3 hr
Aug 10, 3:25 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois65 min
Aug 10, 3:26 PM CDTTornado WarningLOTDuPage, Will34 min
Aug 10, 3:31 PM CDTSevere Thunderstorm WarningLOTKankakee89 min
Aug 10, 3:32 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kankakee, Lake, Will43 min
Aug 10, 3:44 PM CDTTornado WarningLOTLake, McHenry47 min
Aug 10, 4:23 PM CDTHigh Wind WarningLOTBoone, Cook, DeKalb, DuPage, Grundy, Kane and 10 more90 min
Aug 10, 4:53 PM CDTSpecial Marine WarningLOT85 min
Aug 10, 6:08 PM CDTSmall Craft AdvisoryLOT10 hr

Nearby

Tornado Warnings in Illinois, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.